MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD PTFE FELT; POLYSTER FELT

BARD PERIPHERAL VASCULAR, INC. BARD PTFE FELT; POLYSTER FELT
Model Number 007837
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records was reviewed.The return of the device is pending.The investigation is currently under way.Expiration date: 11/2022.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for the procedure, there was allegedly foreign material found on the packaging.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one bard eptfe felt was returned to bard puerto rico for evaluation.Per the visual inspection foreign material was identified in the sealed package.Therefore, the investigation is confirmed for foreign material in package.Per the evaluation, multiple particles were identified on sealed pouch from item: 007837 from lot: huby0397.Since the particles were identified near and at the chevron area, the root cause of the reported condition is the supplier.As an immediate corrective action, the supplier was contacted and event was generated.Further investigation at the supplier level will be performed.Labeling review: product description: bard® surgical felts are constructed of either ptfe (polytetrafluoroethylene) or polyester (polyethylene terephthalate) fibers.They are available in a range of sizes, thickness, and permeabilities.Bard® pledgets are constructed of ptfe felt and are available in various sizes and shapes, including round, square, oval, and rectangle.Bard® surgical tapes are made of either ptfe or polyester yarns and are tightly braided in construction.Indications for use: bard® ptfe and polyester surgical felts are used in various applications for general, vascular and cardiac surgery.They are most commonly used as a patch, a buttress for sutures, and as a material for replacement of segments of the ventricular myocardium after resection.Bard® ptfe felt pledgets are used as buttresses under sutures when there is a possibility of sutures tearing through tissue.These pledgets are used in various surgical suturing procedures, such as vascular closure, septal repair, myocardial closure, hepatic repair and valvular suturing.Bard® ptfe and polyester surgical tapes are indicated for the purposes of tissue approximation, retraction, and as a temporary or permanent ligature.Contraindications: none known.Warnings: 1.When used as a permanent ligature, care should be taken with surgical tapes to insure that the knots are secure.2.Do not expose ptfe products to temperatures greater than 500°f (260°c).Ptfe decomposes at elevated temperatures, producing highly toxic decomposition products.1 precautions: 1.Sterile, unless the package is opened or damaged.Single use only.2.These products are sterilized by ethylene oxide.Do not resterilize.3.Care should be taken when clamping surgical tapes to avoid damage to the braided material.Only atraumatic instruments should be used.4.Taper point, noncutting needles are recommended when surgical tapes are used as an implant material so the fibers will not be cut during suturing.5.Avoid excessive manipulation of the felt surface prior to use.6.To assure that felt fibers are cleanly cut and not pulled apart, it is important to use a sharp cutting device or scissors with sharp blades when cutting felt in to smaller pieces.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Expiration date: 11/2022.(eval code & desc - conclusion1).
 
Event or Problem Description

Brand Name
BARD PTFE FELT
Common Device Name
POLYSTER FELT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7638708
Report Number2020394-2018-00979
Device Sequence Number2482332
Product Code DXZ
UDI-Device Identifier00801741000195
UDI-Public(01)00801741000195
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number007837
Device Catalogue Number007837
Device Lot NumberHUBY0397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1